Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 7, NWS Sacramento, CA

June 11, 2014

NWS Sacramento, CA issued this red flag warning at Jun 11, 2014, 9:26 AM PDT. It took effect at Jun 12, 2014, 1:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2014, 9:26 AM PDT (16:26 UTC)
In effect from
Jun 12, 2014, 1:00 PM PDT
Expired
Jun 12, 2014, 11:00 PM PDT
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WWUS86 KSTO 111626
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
926 AM PDT WED JUN 11 2014

...RED FLAG WARNING IS IN EFFECT 2 PM THIS AFTERNOON TO 8 PM
THIS EVENING DUE TO LOW HUMIDITY AND GUSTY WINDS FOR NORTHEAST SHASTA
COUNTY INCLUDING THE BURNEY BASIN...

...RED FLAG WARNING IS IN EFFECT 1 PM TO 11 PM THURSDAY DUE TO
LOW HUMIDITY AND GUSTY WINDS FOR NORTHEAST SHASTA COUNTY INCLUDING
THE BURNEY BASIN...

.AN UPPER LEVEL TROUGH WILL IMPACT THE REGION WITH BREEZY AND GUSTY
SOUTHWEST WINDS OVER THE MOUNTAINS TODAY AND THURSDAY. LOW
HUMIDITY AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS NORTHEAST SHASTA COUNTY AND THE BURNEY BASIN
THIS AFTERNOON AND EVENING AND AGAIN TOMORROW. HUMIDITIES WILL BE LOWEST
TODAY AND RISE A LITTLE TOMORROW AND WINDS WILL BE STRONGER ON
THURSDAY THAN TODAY.

FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

CAZ214-121230-
/O.UPG.KSTO.FW.A.0003.140612T2000Z-140613T0600Z/
/O.NEW.KSTO.FW.W.0007.140612T2000Z-140613T0600Z/
/O.NEW.KSTO.FW.W.0006.140611T2100Z-140612T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
926 AM PDT WED JUN 11 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 214...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT THURSDAY FOR
GUSTY WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. A RED
FLAG WARNING HAS ALSO BEEN ISSUED FROM 1 PM TO 11 PM PDT THURSDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH TODAY AND 15
  TO 25 MPH WITH GUSTS UP TO 36 MPH.

* MINIMUM RELATIVE HUMIDITY...9-15 PERCENT THIS AFTERNOON AND
  14-21 PERCENT THURSDAY.

* IMPACTS...IF FIRE IGNITION OCCURS...THERE IS THE POTENTIAL FOR 
  LARGE FIRE GROWTH AND RAPID SPREAD. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
HSO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 11, 4:06 AM PDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 11, 4:06 AM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
406 AM PDT Wed Jun 11 2014

.Synopsis...
Things still on track for a cool down in the weather through
Friday...with temperatures down into the 80s. Temperatures warm
back up into 90s over the weekend. Weather system bringing cooler
temperatures will bring wind and fire concerns Wednesday and
Thursday to the far northern areas of forecast area.

&&
.Discussion...
Cooling trend that began Tuesday near the Delta will spread across
the region today as stronger onshore flow develops, the upper
ridge shifts further east and the marine layer gradually deepens.
Strong gusty westerly winds will likely continue through the
Carquinez Strait into the Central Valley over the next 24 hours
with only a brief respite possible mid-day today, so wind advisory
for that area has been extended.

Temperatures early this morning are cooler through the Valley
while the foothills and mountains are generally about the same as
24 hours ago. Current readings range from the mid 50s to mid 60s
in the Valley, except for 70s at the north end while in the cooler
mountain valleys readings are mainly in the mid to upper 40s.

The deep low evident on satellite imagery south of 50N/140W
currently is forecast to move to near the mouth of the Columbia
River by Thursday afternoon. The approaching low will help to
continue the cooling trend into the end of the week from a combo
of synoptic airmass cooling and breezy onshore flow.

Warming is expected over the weekend and early next week as upper
ridge builds over the eastern Pacific and northwesterly flow
covers the area.

&&

.Aviation...
Westerly flow aloft as weak upper trough continue over int NorCal
with increasing 5K to 18K flight level winds into Thursday. VFR
conds next 24 hrs except local MVFR/IFR poss in ST west of
Fairfield through about 19z today. Cool temps and strong Delta
Breeze in place today with gusts to 35 kts contg overnight...60%
probability of some ST making it into at least the southern and
eastern Sacramento metro area by early Thursday morning. JClapp

&&

.STO Watches/Warnings/Advisories...
wind advisory until 5 am pdt thursday carquinez strait and delta.

fire weather watch from thursday afternoon through thursday
evening burney basin / eastern shasta county.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:10 PM PDTRed Flag WarningSTO3 hr
Jun 10, 6:45 PM PDTWind AdvisorySTO49 hr
Jun 11, 9:26 AM PDTRed Flag WarningSTO11 hr

Nearby

Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.